-receptor blockers appear to impair the absorption of vitamin B
This is thought to occur because the vitamin B
in food is attached to proteins. Stomach acid separates them and allows the B
to be absorbed.
The solution? If you regularly use H
blockers, take B
supplements. They can be absorbed easily because they are not attached to proteins.
There is some evidence that H
blockers may slightly reduce the absorption of folate.
Folate is an important nutrient and one that is commonly deficient in the diet; so if you are taking H
blockers, you should probably take folate supplements, too.
MineralsSupplementation Possibly Helpful
By reducing stomach acid levels, H
blockers might interfere with the absorption of
, and perhaps other minerals.
Taking mineral supplements that provide the U.S. Dietary Reference Intake (formerly known as the Recommended Dietary Allowance) of these substances should help.
Magnesium supplements may interfere with the absorption of H
However, the interference may be too minor to cause a real problem. If you think your magnesium supplements are interfering with your medication, you can get around the problem by taking these minerals at least 2 hours before or after you take an H
Please note, not all procedures included in this resource library are available at Henry Ford Allegiance Health or performed by Henry Ford Allegiance Health physicians.
All EBSCO Publishing proprietary, consumer health and medical information found on this site is accredited by URAC. URAC's Health Web Site Accreditation Program requires compliance with 53 rigorous standards of quality and accountability, verified by independent audits. To send comments or feedback to our Editorial Team regarding the content please email us at HLEditorialTeam@ebscohost.com.
This content is reviewed regularly and is updated when new and relevant evidence is made available. This information is neither intended nor implied to be a substitute for professional medical advice. Always seek the advice of your physician or other qualified health provider prior to starting any new treatment or with questions regarding a medical condition.
Swelling, pain, redness and increased warmth in a leg may be warning signs of a life-threatening deep vein blood clot. If you have these symptoms, call your family physician or go directly to the Emergency Department.